Edema

Edema indicates swelling caused due to excess fluid trapped in body tissues. It often occurs in hands, arms, feet, ankles, and legs. Edema can occur due to prolonged sitting or standing in one place for a long time and venous insufficiency in the legs. Eating fewer salts in the diet helps to manage it. Wearing compression socks on the swelled area and raising the part of the body affected with edema above the heart helps to control edema.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I have calf edema and am concerned whether I also have lymphedema. Please help.

Query: Hi doctor, I have consulted a vascular radiologist for calf edema. There was no discomfort or redness. I am in my perimenopausal period. These were the findings. Technique: Duplex ultrasound of the left lower extremity venous system was performed with the patient in a standing position and using man...  Read Full »


Dr. Muhammad Zubayer Alam

Answer: Hello, Welcome to icliniq.com. I understand your concern. From your statement, I understood that you have been experiencing leg swelling beneath the knee. A venous Doppler ultrasonography is required for the diagnosis of lipoedema. Lipoedema has many characteristics of venous insufficiency, whic...  Read Full »

Will taking Telmisartan for long periods cause edema in my legs?

Query: Hi doctor,I am a 60-year-old male who is quite healthy and exercise regularly. I have been taking 80 mg Telmisartan for 20 years and taking one Diclofenac or Naproxen tablet daily for arthritis. Last few years, my legs have been swelling with edema, which has increased my weight. I have been researc...  Read Full »


Dr. Kaushal Bhavsar

Answer: Hi,Welcome to icliniq.com.I can understand your concern. I think we should first rule out heart failure and kidney disease because both are common with hypertension and cause edema feet. So, if possible first get done echocardiography and kidney function tests. It will be of great help if you can se...  Read Full »

Will increased BNP value cause edema and dyspnea?

Query: Hello doctor, I will try to be brief. I am a 49 year old female who has been pacemaker dependent for several years. Due to cardiomyopathy EF of 30 %, BNP of 186, and a cardiac event resulting in high troponin. I eventually was switched to a biventricular pacemaker/defibrillator. I had an echo last ...  Read Full »


Dr. Isaac Gana

Answer: Hello, Welcome to icliniq.com. I understand your concern. Although your ejection fraction is now 50%, your BNP (brain natriuretic peptide) value is high which is the reason you are experiencing edema and dyspnea. Increased BNP causes a fluid and pressure increase in your heart, which in turn mani...  Read Full »

What is the reason for edema of both feet and ankles?

Query: Hello doctor, I am regularly taking 6 oz of warm water with half a slice of a medium-sized lemon and one medium spoon of honey right in the morning for the last 15 days. Whatever be the benefits, I find my arthritic knee pains have slightly increased along with edema of both feet and ankles and pa...  Read Full »


Dr. Ashaq Hussain Parrey

Answer: Hello, Welcome to icliniq.com. I went through your post. You have mentioned that you are suffering from ankylosing spondylitis (AS) with osteoarthritis. But, you have not mentioned which DMARD (disease-modifying antirheumatic drug) you are taking. Anyways, I would suggest the following. NSAIDS (non-...  Read Full »

Why am I having right knee pain without injury for more than a month?

Query: Hi doctor, I have an issue with my right knee. A few months back, I woke up with mild pain in my right knee. I do not recall whether doing any sports or falling or hitting anything caused it. I ignored it for a few months until it became annoying. The pain was not much, and it caused more discomfor...  Read Full »


Dr. Manav Gupta

Answer: Hello, Welcome to icliniq.com. Thanks for the information. Since there are very few sections of the MRI (magnetic resonance imaging) that you have shared, I cannot comment on the status of the ligaments and joints. Also, there are no reports got through the radiologist. From the history, you have ...  Read Full »

I suffer from painful right knee and hip pain. Can I have it due to osteoid osteoma?

Query: Hello doctor, I am suffering from right knee and hip pain, for more than one year. My MRI reports showed a right femoral neck stress fracture with surrounding edema and osteoid osteoma. The doctor saw my blood and MRI reports and suggested taking capsule Sunbless 60K, tablet Ezorb forte, and tablet ...  Read Full »


Dr. Sumit Chawla

Answer: Hello, Welcome to icliniq.com. I understand your concern and would like to help you with it. I have seen your reports (attachment removed to protect patient identity). You have low vitamin D levels and should continue Sunbless 60K and should also start Calcium supplements along with it. A PET (posit...  Read Full »

Are burning pain and difficulty in walking indicative of rheumatoid arthritis?

Query: Hello doctor, I am 53 years old with no significant medical history. I have been trying to lose weight and recently increase my level of activity by practicing yoga for 20 minutes a day. I am 5'2,'' and my weight is 141 pounds. Around last week I noticed some edema on my left upper knee that made w...  Read Full »


Dr. Atul Prakash

Answer: Hello, Welcome to icliniq.com. Yes, there is a visible difference in the circumference of the left thigh (attachments removed to protect the patient's identity). It is difficult to be precise as the history and examination findings are limited. There is no history of injury. You are not at risk of...  Read Full »

What can cause swelling of the feet?

Query: Hi doctor, My wife is suffering from feet swelling for the past four years. We met nearly seven to eight doctors for this issue, but she did not get any relief. Please help.  Read Full »


Dr. Lokesh

Answer: Hi, Welcome to icliniq.com. Four years is a long time to have swelling of the feet. But, since you have met so many doctors and have taken so many treatments. I suggest you to kindly send me some more data regarding your investigations, x-rays and any other investigation you have done. Also, send m...  Read Full »

Please give an opinion on my 6 months pregnant wife having placenta previa with no fetal movements..

Query: Hello doctor, My wife is six months pregnant. Till, now she is not feeling any fetal movements. Her recent ultrasound shows placenta previa. She is having pain in her stomach, along with edema on both the feet. Please help.  Read Full »


Dr. Sameer Kumar

Answer: Hello, Welcome to icliniq.com. With the symptoms you have mentioned, I feel you should immediately go to the obstetrician and get an urgent ultrasound done first to learn about the fetal well being. It is not a good sign that she has not felt the baby movements as of now. Secondly, with placenta p...  Read Full »

I am having racing heartbeat and arrhythmia with swelling of legs. Why?

Query: Hello doctor, Elevated blood pressure first detected at age 18 (runs in family on maternal grandmother's side). Never really treated until age 72 (anesthesiologist requirement prior to cataract surgery). Lisinopril 20 mg and Amlodipine 10 mg. Continued until age 76 with doctor altering dosage and f...  Read Full »


Dr. Ilir Sharka

Answer: Hello, Welcome to icliniq.com. I understand your concern and would recommend checking thyroid hormone levels for possible thyroid gland dysfunction and continue taking antihypertensive medication. Regarding possible arrhythmia, I would recommend performing an ambulatory 24 to 48 hours ECG monitor...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.